• Constant watery/teary eyes with Taxotere

    Asked by Zappy on Thursday, April 18, 2013

    Constant watery/teary eyes with Taxotere

    Tried eye drops but does not help. Has anyone experienced such side effect with Taxotere and any advise on what helped with this side effect? Scheduled to see optometrist in a couple of days.

    14 Answers from the Community

    14 answers
    • carm's Avatar

      There are some therapies that cause tearing but I don't recall Taxotere being one of them. In any case, try Benedryl and also go to chemocare.com and on the site they have a section called managing side effects. I'm pretty sure that excessive tearing or watery eyes is listed. Best of luck, Carm RN.

      over 3 years ago
    • debco148's Avatar

      I had this issue with Taxol too. Also, had lots of "stuff" in my nose. I kept my contacts out and used moisturizing eye drops. I think the chemo dries you out so the extra tearing is a natural defense mechanism. It should subside after treatment. Also, zinged my tastebuds even more, they finally came back about 6months after chemo. Benedryl does help as well, if the eyes are itchy and tearing.
      Best of luck..it will get better!

      over 3 years ago
    • tweety1105's Avatar

      I had this same problem with taxotere it was irritating and never did find anything that helped but cleared up shortly after I stopped chemo(been out of treatment 7 yrs)so things may have changed as far as help with this side effect. I did end up with eye problems after chemo and have glaucoma which I take drops for but not sure if the chemo had anything to do with it.

      over 3 years ago
    • carm's Avatar

      The runny nose is quite normal with many therapies once you lose those filtering nose hairs, however as you say, they do subside once the treatment resolves and those little hairs grow back. Good post, Carm RN.

      over 3 years ago
    • moonmaiden's Avatar

      I had the constantly runny eyes after several rounds of chemo, ironically it was helped by eye drops that are made to moisturize dry eyes. Regular eye drops didn't help. Also had constant runny nose as well. Both have subsided since being done with chemo, although I still occasionally have my nose start running like mad for no reason that I can think of. Maybe because I am still getting infusions of herceptin, not sure if that has anything to do with it or not. One weird thing during chemo, the runny eyes didn't start until the last couple of rounds. My eyelashes grew longer than usual during this time. Then after stopping chemo, my lashes fell out. They were irritated and I was always rubbing them. It makes me wonder if the running has some relationship to the eyelashes getting ready to fall out?

      over 3 years ago
    • Ladykarla's Avatar

      I had the same thing. Now they are dry with Herceptin. I also have some blurry vision which goes away when I am not on it. Your nose may run a lot too. Some people have different side effects. The main thing is not to panic and ask your doctor questions. Your optometrist will know how to help you best in my opinion. Hang in there. This too shall pass!

      over 3 years ago
    • KimmieC's Avatar

      I had the same reaction, it was annoying! I am sorry, I tried benedryl, went to the eye doctor, nothing seemed to help. It did stop a few weeks after I finished treatment.

      over 3 years ago
    • Myungclas' Avatar

      I had that happen with Taxotere too. The tearing cleared up pretty soon after I finished chemo, but ever since then my eyes stay extremely dry...sometimes to the point that it makes my vision blurry. I finally switched to a prescription eye drop, which helps somewhat. One of the gifts cancer leaves us.

      over 3 years ago
    • DorothyV's Avatar

      I had watery itchy eyes on taxotere also. The itching meant my eyelashes were about to fall out. For the watering, my onc said to use artificial tears several times a day. It helped a little. It was so annoying along with everything else. It did stop after chemo. Good luck with everything:)

      over 3 years ago
    • Zappy's Avatar

      Thank you all for kind response and feedback on the watery teary eyes!

      over 3 years ago
    • jamrck's Avatar

      Taxotere can collapse the tear ducts. I had surgery on both, one side reopened, the other did not. I ended up getting a Jones tube put in, which acts like a tear duct. My eyes will still tear easier than previously when I get tired or in bright sun, but they're much better.

      over 3 years ago
    • jad's Avatar

      Like debco148 I had teary eyes - toward the end and a little after my chemo. I also had lots of "stuff" in my nose. It all went away gradually after I finished.

      over 3 years ago
    • SandiD's Avatar

      I had that SO bad too! It will pass. Don't worry about the optimist until you feel better. You really need to avoid germs for now. I used cold compresses & allergy eye drops. Also A&D Ointment spread around your eyes will be so soothing. Mine got sore from dabbing them dry so often. It is annoying, but it is a side effect. Just know it will eventually pass. Sucks though. Stay strong and good luck!

      over 3 years ago
    • BarbaraM's Avatar

      Yes I have that problem still! And I had my last treatment July. I also have black specks I see that are in my eye some people call them floaters but they are driving me nuts.

      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.